MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-5-20-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #(b)(4).:equipment used: vis (m-78210), 203cm ruler (m-83361) as found condition (condition of returned device): a concerto coil was returned for analysis within a shipping box; within sealed biohazard pouch and within an opened plastic bag.The rebar-27 micro catheter used in the event was not returned.The implant coil was returned within introducer sheath.Visual inspection/damage location details: the concerto coil pushwire was found to be broken but retained by release wire at break indicator and bent at ~ 83.1cm from proximal end.The implant coil appeared was found to be stretched and damaged within introducer sheath.The axium implant coil was unable to be pushed out of introducer sheath for further analysis as it was found to be stuck.All other subassemblies appeared to be normal, and no other anomalies were observed.Testing/analysis (including sem reports): the concerto coil could not be used for resistance testing with an in-house micro catheter due to its damaged condition.Conclusion: based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, and lack of continuous flush during delivery.The model or lot number for the unknown catheter were not provided; therefore, compatibility could not be assessed.The rebar-27 micro catheter has a labeled id (inner diameter) of 0.027¿.Per the concerto ifu (instructions for use): concerto nylon detachable coils with diameters of 5mm to 10mm should be delivered through a microcatheter with a minimum inside diameter of 0.021¿.Therefore, the rebar-21 micro catheter was found to be compatible for use with the concerto coil and can be ruled out as a potential cause.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a concerto coil encountered resistance in the microcatheter.The patient was undergoing surgery for treatment of a pulmonary arteriovenous malformation (avm).It was noted the patient's blood flow was high and vessel tortuosity was moderate.It was reported that the coil couldn't be delivered out from the microcatheter.The physician then replaced the coil with another one and successfully completed the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a rebar-27 microcatheter.Additional information was received.It was reported that the resistance was in the distal section of the catheter.Only the proximal part of coil is smooth to come out of the introducer sheath, the coil cannot come out at the middle part of coil.There was no kink/damage to the coil observed after removal.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21047168
Report Number9617601-2024-00432
Device Sequence Number8372731
Product Code KRD
UDI-Device Identifier00847536044944
UDI-Public00847536044944
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNV-5-20-HELIX
Device Catalogue NumberNV-5-20-HELIX
Device Lot Number228045521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Initial Report FDA Received Date12/31/2024
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexFemale